Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Toddler has high fever after vaccination. Suggested to give Jonac suppository. Is it safe in babies?

My 2.5 month old baby was vaccinated for DPT and two other vaccines yesterday. After 2-3 hours of vaccination the baby cried restlessly for 2-3 hours and later on developed fever of 100 c. Our doctor said this is a very rare reaction to the vaccination , normally not seen in other kids. He has given the baby liquid paracetamol , post which the fever came down for some time but after 7-8 hrs the fever is back to 99.5C. He has also suggested that we given our baby Jonac Suppository if he cries too much. We are a bit confused as in what is this case and is it safe to given Jonac to such a small baby. Please help us because we are a bit confused. any feedback will be highly appreciated
Asked On : Sat, 27 Apr 2013
Answers:  5 Views:  185
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Pediatrician 's  Response
Thanks for your query.
Relax,there is nothing to worry.
Fever is common after DPT vaccination more with whole cell component.
Give paracetamol after every 6 hours till fever is above 100F and apply ice compresses over vaccination site 2 to 3 times a day.
There is no need of jonac.

Wishing your baby good health.
God bless..
Answered: Sat, 27 Apr 2013
I find this answer helpful

 1 user finds this helpful

3 Doctors agree with this answer

Pediatrician Dr. Himanshi Kashyap's  Response

I assume your child was given the DTaP shot and it must have been of painless kind.This being a finer vaccine is supposed to negate the side effect of fever and pain but in rare cases it could generate a little fever.

If your child was given DPT then it is known that for 72hrs child will get fever and pain due the injection.You will have to give paracetamol for fever and cold compresses to relief the pain.

One also need to keep in mind that there is a possibility of coincidental viral fever that the baby might have got if she had taken the DTaP

If the fever subsides in 48-72 hrs then mostly might have been due to vaccination. If it goes beyond that then it could be due to some virus and it would be advisable to get him reexamined .


Take Care.
Answered: Sat, 27 Apr 2013
I find this answer helpful

 1 user finds this helpful

3 Doctors agree with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Nowadays, the use of acellular vaccines has almost eliminated such incidence...

There are several reasons for the fever - especially with the older preparations - expected antibody reaction / reaction to the vaccine or the solvents / rarely tissue injury itself or infection or even sheer coincidence...Still uncommon, some vaccines can induce the very disease they are supposed to protect, ... though in a very minimal fashion...
Your paediatrician will be the best judge...

It usually subsides in 48 hours...
Paracetamol helps

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sun, 28 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Y V Siva Sankara Murty's  Response

Thanks for writing to health care magic.

That excessive cry is because of pertussis component of the vaccine.

A baby having this relatively rare complication of this vaccine cries excessively for hours.

This is a traumatic experience as I came across few cases of such complications. The baby cries so much so that the whole family starts crying. (This is the frank reality I came across)

Try to go for the DTaP vaccine instead of DTwP the next time. The former is less costlier.

I do not think that suppository is necessary.

Paracetamol should suffice and the baby should be fine within 48hrs.

You may contact me with further details on the following URL...........

In such scenario the questions are directly forwarded to me .............. and I can answer your queries regarding your kid online regularly.

Hope this helps.
Take care

Dr Y V Siva Sankara Murty
Associate Professor of Pediatrics
Answered: Sat, 27 Apr 2013
I find this answer helpful

 1 user finds this helpful

Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013

Thank you for your query on Healthcare Magic.

Excessive crying is seen in some children after vaccination with DPT.

It is due to whole cell component of pertussis.

Simple paracetamol drops are enough for fever and pain in prescribed dose and I personally don't advise Jonac suppository to infants.

Nothing to worry observe the child and look for persistent crying and if any abnormality you can consult the Pediatrician again for review.

For next vaccinations of DPT go for Painless or Gentle vaccinations like DPaT vaccine as it is associated with lesser reactions with your doctor advise.

Hope I have answered your query.

Answered: Sat, 27 Apr 2013
I find this answer helpful

 1 user finds this helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor